We construct a family of unital non-associative algebras {Tα|2<α∈R} such that exp_(Tα)=2, whereas α≤¯exp(Tα)≤α+1. In particular, it follows that ordinary PI-exponent of codimension growth of algebra Tα does not exist for any α>2. This is the first example of a unital algebra whose PI-exponent does not exist.
Citation: Dušan D. Repovš, Mikhail V. Zaicev. On existence of PI-exponents of unital algebras[J]. Electronic Research Archive, 2020, 28(2): 853-859. doi: 10.3934/era.2020044
[1] | Dušan D. Repovš, Mikhail V. Zaicev . On existence of PI-exponents of unital algebras. Electronic Research Archive, 2020, 28(2): 853-859. doi: 10.3934/era.2020044 |
[2] | Mohammad Kafini, Maher Noor . Delayed wave equation with logarithmic variable-exponent nonlinearity. Electronic Research Archive, 2023, 31(5): 2974-2993. doi: 10.3934/era.2023150 |
[3] | Neşet Deniz Turgay . On the mod p Steenrod algebra and the Leibniz-Hopf algebra. Electronic Research Archive, 2020, 28(2): 951-959. doi: 10.3934/era.2020050 |
[4] | Xiuhai Fei, Haifang Zhang . Additivity of nonlinear higher anti-derivable mappings on generalized matrix algebras. Electronic Research Archive, 2023, 31(11): 6898-6912. doi: 10.3934/era.2023349 |
[5] | Zayd Hajjej . Asymptotic behavior of a Balakrishnan-Taylor suspension bridge. Electronic Research Archive, 2024, 32(3): 1646-1662. doi: 10.3934/era.2024075 |
[6] | Agustín Moreno Cañadas, Pedro Fernando Fernández Espinosa, José Gregorio Rodríguez-Nieto, Odette M Mendez, Ricardo Hugo Arteaga-Bastidas . Extended Brauer analysis of some Dynkin and Euclidean diagrams. Electronic Research Archive, 2024, 32(10): 5752-5782. doi: 10.3934/era.2024266 |
[7] | Bin Zhen, Wenwen Liu, Lijun Pei . An analytic estimation for the largest Lyapunov exponent of the Rössler chaotic system based on the synchronization method. Electronic Research Archive, 2024, 32(4): 2642-2664. doi: 10.3934/era.2024120 |
[8] | Lingzheng Kong, Haibo Chen . Normalized solutions for nonlinear Kirchhoff type equations in high dimensions. Electronic Research Archive, 2022, 30(4): 1282-1295. doi: 10.3934/era.2022067 |
[9] | Qiuning Du, Fang Li . Some elementary properties of Laurent phenomenon algebras. Electronic Research Archive, 2022, 30(8): 3019-3041. doi: 10.3934/era.2022153 |
[10] | Kwok-Pun Ho . Martingale transforms on Banach function spaces. Electronic Research Archive, 2022, 30(6): 2247-2262. doi: 10.3934/era.2022114 |
We construct a family of unital non-associative algebras {Tα|2<α∈R} such that exp_(Tα)=2, whereas α≤¯exp(Tα)≤α+1. In particular, it follows that ordinary PI-exponent of codimension growth of algebra Tα does not exist for any α>2. This is the first example of a unital algebra whose PI-exponent does not exist.
We consider numerical invariants associated with polynomial identities of algebras over a field of characteristic zero. Given an algebra
limn→∞n√cn(A) | (1.1) |
exist and what are its possible values? In case of existence, the limit (1.1) is called the PI-exponent of
Nevertheless, the answer to Amitsur's question in the general case is negative: a counterexample was presented in [14]. Namely, for any real
The main goal of the present paper is to construct a series of unital algebras such that
Let
cn(A)=dimPnPn∩Id(A). |
If the sequence
exp_(A)=lim infn→∞n√cn(A),¯exp(A)=lim supn→∞n√cn(A), |
are well-defined. An existence of ordinary PI-exponent (1.1) is equivalent to the equality
In [14], an algebra
Clearly, polynomial identities of
f=∑fi1,…,ik,{i1,…,ik}⊆{1,…,n},0≤k≤n, | (2.1) |
where
Remark 2.1. A multilinear polynomial
The next statement easily follows from Remark 2.1.
Remark 2.2. Suppose that an algebra
Using results of [13], we obtain the following inequalities.
Lemma 2.1. ([13,Theorem 2]) Let
Lemma 2.2. ([13,Theorem 3]) Let
Given an integer
{a,b,zi1,…,ziT|i=1,2,…} |
and by the multiplication table
zija={zij+1ifj≤T−1,0ifj=T |
for all
ziTb=zi+11,i≥1. |
All other products of basis elements are equal to zero. Clearly, algebra
x1(x2x3)≡0 | (2.2) |
is an identity of
We will use the following properties of algebra
Lemma 2.3. ([14,Lema 2.1]) Let
Lemma 2.4. ([14,Lema 2.2]) Let
cn(BT)≥k!=(N−1T)!. |
Lemma 2.5. ([14,Lema 2.3]) Any multilinear identity
Let
QN=F[θ]0(QN+1), |
where
R=B(T1,N1)⊕B(T2,N2)⊕⋯, | (2.3) |
where
Let
Lemma 2.6. For any
(a) if
Pn∩Id(R)=Pn∩Id(B(Ti,Ni)⊕B(Ti+1,Ni+1))=Pn∩Id(BTi⊕BTi+1); |
(b) if
Pn∩Id(R)=Pn∩Id(B(Ti+1,Ni+1))=Pn∩(Id(BTi+1)). |
Proof. This follows immediately from the equality
The folowing remark is obvious.
Remark 2.3. Ler
Id(R♯)=Id(B(T1,N1)♯⊕B(T2,N2)♯⊕⋯). |
Theorem 3.1. For any real
Proof. Note that
cn(A)≤ncn−1(A) | (3.1) |
for any algebra
2m3<αm | (3.2) |
for all
cn(BT1)<αnfor alln≤N1−1andcN1(BT1)≥αN1. |
Consider an arbitrary
cn(R♯)≤n∑k=0(nk)ck(R)=Σ′1+Σ′2, |
where
Σ′1=N1∑k=0(nk)ck(R),Σ′2=n∑k=N1+1(nk)ck(R). |
By Lemma 2.6, we have
Σ1=N1∑k=0(nk)ck(BT1),Σ2=n∑k=0(nk)ck(BT2). |
Then for any
Σ2≤n∑k=0(nk)2k3≤2n3n∑k=0(nk)=2n32n, | (3.3) |
which follows from (3.2), provided that
Let us find an upper bound for
Σ1≤N1αN1N1∑k=0(nk) | (3.4) |
which follows from the choice of
From the Stirling formula
m!=√2πm(me)me112m+θm,0<θm<1, |
it follows that
(nk)≤√nk(n−k)⋅nnkk(n−k)n−k. | (3.5) |
Now we define the function
Φ(x)=1xx(1−x)1−x. |
It is not difficult to show that
(nk)≤√Φ(kn)⋅Φ(kn)n<2Φ(kn)n≤2Φ(N1n)n | (3.6) |
provided that
Σ1≤2N1αN1(N1+1)Φ(N1n)n,Σ2≤2n32n. |
Since
limn→∞Φ(N1n)n=1 |
and
2N1(N1+1)αN1Φ(N1n)n+2n32n<(2+12)n. | (3.7) |
Now we take
cn(R♯)<(2+12)n |
for
As soon as
cn(R)<αn+2n3 | (3.8) |
for all
αn≤cn(R)<αn+n(αn−1+2n3) | (3.9) |
for all
2Nj(Nj+1)αNjΦ(NjTj+1)Tj+1+2T3j+1⋅2Tj+1<(2+12j)Tj+1 | (3.10) |
for all
Let us denote by
cn(R♯α)<(2+12j)n | (3.11) |
if
exp_(R♯α)≤2. | (3.12) |
On the other hand, since
exp_(R♯α)≥1. | (3.13) |
Since the PI-exponent of non-nilpotent algebra cannot be strictly less than
exp_(Rα)=1,exp_(R♯α)=2. |
Finally, relations (3.8), (3.9) imply the equality
As a consequence of Theorem 3.1 we get an infinite family of unital algebras of exponential codimension growth without ordinary PI-exponent.
Corollary 1. Let
We would like to thank the referee for comments and suggestions.
[1] | Y. A. Bahturin, Identical Relations in Lie Algebras, VNU Science Press, b.v., Utrecht, 1987. |
[2] |
Graded polynomial identities of matrices. Linear Algebra Appl. (2002) 357: 15-34. ![]() |
[3] | V. Drensky, Free Algebras and PI-Algebras, Graduate Course in Algebra, Springer-Verlag Singapore, Singapore, 2000. |
[4] |
Finite-dimensional non-associative algebras and codimension growth. Adv. in Appl. Math. (2011) 47: 125-139. ![]() |
[5] |
On codimension growth of finitely generated associative algebras. Adv. Math. (1998) 140: 145-155. ![]() |
[6] |
Exponential codimension growth of PI algebras: An exact estimate. Adv. Math. (1999) 142: 221-243. ![]() |
[7] |
A. Giambruno and M. Zaicev, Polynomial Identities and Asymptotic Methods, Mathematical Surveys and Monographs, 122. American Mathematical Society, Providence, RI, 2005. doi: 10.1090/surv/122
![]() |
[8] |
On codimension growth of finite-dimensional Lie superalgebras. J. Lond. Math. Soc. (2) (2012) 85: 534-548. ![]() |
[9] |
Growth of varieties of Lie algebras. Russian Math. Surveys (1990) 45: 27-52. ![]() |
[10] |
Existence of identities in A⊗B. Israel J. Math. (1972) 11: 131-152. ![]() |
[11] |
Numerical invariants of identities of unital algebras. Comm. Algebra (2015) 43: 3823-3839. ![]() |
[12] | M. V. Zaicev, Varieties and identities of affine Kac-Moody algebras, Methods in Ring Theory, Lecture Notes in Pure and Appl. Math., Marcel Dekker, New York, 198 (1998), 303-314. |
[13] |
Growth of codimensions of metabelian algebras. Moscow Univ. Math. Bull. (2017) 72: 233-237. ![]() |
[14] |
On existence of PI-exponents of codimension growth. Electron. Res. Announc. Math. Sci. (2014) 21: 113-119. ![]() |
[15] |
Integrality of exponents of growth of identities of finite dimensional Lie algebras. Izv. Math. (2002) 66: 463-487. ![]() |
[16] |
Identities of finite-dimensional unitary algebras. Algebra Logic (2011) 50: 381-404. ![]() |
[17] |
Exponential codimension growth of identities of unitary algebras. Sb. Math. (2015) 206: 1440-1462. ![]() |
1. | Dušan D. Repovš, Mikhail V. Zaicev, On existence of PI-exponent of algebras with involution, 2023, 614, 00218693, 5, 10.1016/j.jalgebra.2022.09.013 |